MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50
Model Number AVALON FM50 FETAL MONITOR
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.The actual transducers used during the event were unable to be located as it is presumed, they are part of a pool of devices.The strips provided do not appear to be the related to the devices involved in the complaint; however, the strips make it clear there is a lot of noise in the customer's environment.It was indicated that the customer should verify the rssi levels do not exceed 100 for optimal performance of the device.The pse indicated it would be unusual for both the toco and ultrasound transducers to fail, which points to a potentially 'noisy' environment; however, the cause could not be definitively determined.
 
Event or Problem Description
It was reported the staff attempted to connect ultrasound and toco transducers to the mother but could not get the transducers to connect.The mother, who was pregnant with twins, was in the labor and delivery room and all devices were working correctly.The mother was transported to the or to deliver the first baby but then transported back to l&d to deliver the second baby, who was in a good position for a natural birth.When attempting to connect the mother to wireless transducers, the transducers would not connect to the fetal monitor.After troubleshooting for 8 minutes, a wired transducer was obtained; however, around minute 10, the baby had already been born.Thirty minutes later, the second baby passed away due to natural causes; however, the cause of death remains unknown.The monitor was visually inspected by the field service engineer, revealing no anomalies.The ultrasound and toco transducers were latched immediately upon docking and the engineer was unable to replicate the complaint.
 
Additional Manufacturer Narrative
A philips field service engineer (fse) visited the customer site.The ultrasound (us) and toco transducers involved were unknown and could not be provided.The staff procured a us and toco for testing purpose.The us and toco transducers latched immediately upon docking and readings were replicated on fm50.The fse was unable to reproduce errors or the customer allegation.A philips product support engineer (pse) reviewed the sample 15 minute trace provided (see attachment).The pse indicated that the information provided did not appear to be related to the devices involved in the complaint; however, the strip makes it clear that there is a lot of "noise" (wireless interference) in the customer's environment.The pse indicated that the customer should verify that the rssi levels do not exceed 100 for optimal performance of the device.The pse also indicated it would be unusual for both the toco and ultrasound transducers to fail, which points to a potentially 'noisy' environment; however, the cause could not be definitively determined.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.After further investigation related report number(s) 9610816-2025-000560 & 9610816-2025-000561 have been determined to be non-reportable.

Brand Name
AVALON FETAL MONITOR FM50
Common Device Name
AVALON FETAL MONITOR FM50
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key22373789
Report Number9610816-2025-000527
Device Sequence Number4388934
Product Code HGM
UDI-Device Identifier00884838000438
UDI-Public(01)00884838000438
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM50 FETAL MONITOR
Device Catalogue Number865071
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/29/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age1 DA
Patient SexUnknown